Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 151, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jun 14, 2011, 8:53 PM CDT for Hamilton County, Polk County, York County, Nebraska. It was in force for 52 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2011, 8:53 PM CDT (01:53 UTC)
- Expired
- Jun 14, 2011, 9:45 PM CDT
- In force
- 52 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Hamilton County, NE, Polk County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 94 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 8:56 PM CDT | HAIL 1 | 1 Se Polk, NE | QUARTER SIZE HAIL |
| Jun 14, 9:12 PM CDT | HAIL 1 | 6 W Benedict, NE | CORRECTED EARLIER REPORT THAT PLACED EVENT IN FURNAS COUNTY. |
| Jun 14, 9:23 PM CDT | HAIL 0.75 | 4 N York, NE | ESTIMATED DIME SIZE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.9 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1454 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- -0.2
- Supercell composite
- -1.7
The text
As transmitted, in the capitals the NWS used until 2016.
108
WUUS53 KGID 150153
SVRGID
NEC081-143-185-150245-
/O.NEW.KGID.SV.W.0151.110615T0153Z-110615T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
853 PM CDT TUE JUN 14 2011
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HAMILTON COUNTY IN SOUTH CENTRAL NEBRASKA...
SOUTHERN POLK COUNTY IN EAST CENTRAL NEBRASKA...
YORK COUNTY IN EAST CENTRAL NEBRASKA...
* UNTIL 945 PM CDT
* AT 852 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR POLK...OR 18 MILES NORTH OF YORK...AND MOVING
SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
YORK...BRADSHAW...HENDERSON...BENEDICT...GRESHAM...MCCOOL
JUNCTION...WACO AND THAYER.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 339 AND 365.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4070 9738 4070 9748 4074 9780 4097 9803
4111 9777 4109 9736 4074 9736
TIME...MOT...LOC 0153Z 301DEG 25KT 4111 9769
WIND...HAIL 60MPH 1.50IN
$$3 follow-up statements
868
WWUS53 KGID 150214
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
914 PM CDT TUE JUN 14 2011
NEC081-143-185-150245-
/O.CON.KGID.SV.W.0151.000000T0000Z-110615T0245Z/
HAMILTON NE-POLK NE-YORK NE-
914 PM CDT TUE JUN 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR YORK...
SOUTHERN POLK AND NORTHEASTERN HAMILTON COUNTIES UNTIL 945 PM CDT...
AT 910 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED NEAR BENEDICT...OR 11 MILES NORTH OF YORK...MOVING
SOUTHEAST AT 30 MPH.
IN ADDITION...AT 912 PM QUARTER SIZE HAIL WAS REPORTED 6 MILES WEST
OF BENEDICT WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
YORK...BENEDICT...GRESHAM...MCCOOL JUNCTION...WACO AND THAYER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4070 9738 4070 9748 4074 9780 4097 9803
4111 9777 4109 9736 4074 9736
TIME...MOT...LOC 0213Z 301DEG 25KT 4101 9764
WIND...HAIL 60MPH 1.00IN
$$908
WWUS53 KGID 150223
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
923 PM CDT TUE JUN 14 2011
NEC081-150232-
/O.CAN.KGID.SV.W.0151.000000T0000Z-110615T0245Z/
HAMILTON NE-
923 PM CDT TUE JUN 14 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HAMILTON COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4070 9738 4070 9748 4079 9775 4097 9782
4107 9775 4109 9736 4074 9736
TIME...MOT...LOC 0222Z 301DEG 25KT 4096 9759
$$
NEC143-185-150245-
/O.CON.KGID.SV.W.0151.000000T0000Z-110615T0245Z/
POLK NE-YORK NE-
923 PM CDT TUE JUN 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR YORK AND
SOUTHEASTERN POLK COUNTIES UNTIL 945 PM CDT...
AT 920 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING
QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR BENEDICT...OR 7 MILES
NORTH OF YORK...MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
YORK...GRESHAM...MCCOOL JUNCTION...WACO AND THAYER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4070 9738 4070 9748 4079 9775 4097 9782
4107 9775 4109 9736 4074 9736
TIME...MOT...LOC 0222Z 301DEG 25KT 4096 9759
WIND...HAIL <50MPH 1.00IN
$$117
WWUS53 KGID 150246
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
946 PM CDT TUE JUN 14 2011
NEC143-185-150254-
/O.EXP.KGID.SV.W.0151.000000T0000Z-110615T0245Z/
POLK NE-YORK NE-
946 PM CDT TUE JUN 14 2011
...THE SEVERE THUNDERSTORM WARNING FOR YORK AND SOUTHEASTERN POLK
COUNTIES WILL EXPIRE AT 945 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
AS THIS STORM MOVES THROUGH EASTERN PORTIONS OF YORK COUNTY.
LAT...LON 4070 9738 4070 9748 4079 9775 4097 9782
4107 9775 4109 9736 4074 9736
TIME...MOT...LOC 0244Z 301DEG 25KT 4088 9742
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 6:19 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jun 14, 6:19 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 619 PM CDT TUE JUN 14 2011 .AVIATION...00Z TAF. A FEW THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON IN RESPONSE TO AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE REGION. THOUGH AN ISOLATED STORM NEAR KGRI CAN NOT BE RULED OUT...THINK THE ODDS ARE THAT THE TERMINAL LOCATION WILL REMAIN DRY...SO WILL NOT CARRY ANY PRECIPITATION. TIME CROSS SECTIONS SUGGEST A PRIMARILY VFR PERIOD FOR KGRI...HOWEVER THE 14.21Z GFS LAV GUIDANCE SHOWS SOME CHANCE OF LIGHT FOG AT KGRI LATE TONIGHT INTO EARLY WEDNESDAY MORNING. THE 14.18Z NAM BUFR SOUNDINGS DO NOT REALLY SHOW MUCH FOG POTENTIAL...AND THE 14.15Z SREF PROBABILITIES FOR VISIBILITIES LESS THAN 3SM ARE ALMOST NIL. WILL KEEP THE FOG OUT OF THE FORECAST...BUT WILL WATCH THE TRENDS. WINDS WILL BE FAIRLY LIGHT THROUGH THE PERIOD AND GENERALLY HAVE A WESTERLY COMPONENT TO THEM. && .PREV DISCUSSION... /ISSUED 340 PM CDT TUE JUN 14 2011/ SHORT TERM...TONIGHT THROUGH 12Z THURSDAY. BIGGEST FORECAST CHALLENGES INCLUDE CHANCE OF PRECIPITATION THIS EVENING WITH THE PASSING MID-LEVEL WAVE. ENSEMBLES INDICATE A DECENT SHOT AT A LITTLE RAIN WITH THE WAVE MOVING THROUGH DURING THE LATE AFTERNOON/EARLY EVENING. ANY STORMS THAT DEVELOP WITH THE WAY COULD BE STRONG AS INSTABILITY INCREASES. WIND SHEAR WILL BE MARGINAL. CIN STILL EXISTS OVER A GOOD EASTERN TWO THIRDS OF THE CWA...SO THIS WOULD HAVE TO ERODE FOR STRONGER ACTIVITY. CONVECTIVE TEMPERATURES ARE IN THE MID TO UPPER 80S FOR MUCH OF THE AREA...AND GETTING CLOSER TO THAT THIS AFTERNOON AS INSOLATION CONTINUES. THERE IS GENERAL AGREEMENT OF DRYING OUT BY LATE EVENING...WITH ENSEMBLES IN AGREEMENT WITH OPERATIONAL MODELS. SHORT STORY IS THAT RIDGING WILL DOMINATE THE SHORT TERM PAST THE EARLY EVENING. BASICALLY A TEMPERATURES FORECAST HERE...AND WILL GENERALLY MAKE MINOR MODIFICATIONS WITH THE AID OF VERIFICATION DATA. HOLDING ON TO SLIGHT CHANCES OF RAIN FOR LATE WEDNESDAY NIGHT WITH THE A LOW-LEVEL JET DEVELOPING AND THE POSSIBILITY OF GOOD THETA E ADVECTION AND MOISTURE CONVERGENCE. ENSEMBLES ARE NOT THAT IMPRESSIVE...SO EVEN THOUGH OPERATIONAL MODELS ARE PEGGING US WITH COPIOUS QPF...I WILL NOT GET THAT EXCITED OVER THIS QPF AS OF YET. LONG TERM...STARTING 12Z THURSDAY. PRIMARY FORECAST CONCERNS CENTER UPON CHANCES FOR PRECIPITATION AS WELL AS SEVERE WEATHER. LONG TERM MODEL GUIDANCE CONTINUES TO SUGGEST THE MID AND UPPER LEVEL FLOW WILL REMAIN FROM THE WEST/SOUTHWEST ACROSS THE CENTRAL PLAINS AS UPPER LEVEL RIDGING PERSIST OVER THE SOUTHERN CONUS...AND TROUGHING CONTINUES OVER THE WEST. LEE SIDE SURFACE TROUGHING ACROSS THE FRONT RANGE...ALONG WITH SURFACE CYCLOGENESIS OVER EASTERN COLORADO...WILL LIKELY RESULT IN A WARM FRONT POSITIONING ITSELF OVER NORTHERN KANSAS OR SOUTHERN NEBRASKA. RESULTANT LOW LEVEL WAA AS WELL AS ISENTROPIC UPGLIDE AND SATURATION ALONG THE 315K AND 320K SURFACES SHOULD RESULT IN SOME SCATTERED PRECIPITATION ACROSS THE CWA. AT THIS TIME IT APPEARS THE BULK OF THE ISENTROPIC UPGLIDE AND SATURATION WILL OCCUR OVER OUR NORTHEASTERN CWA AND WILL CONCENTRATE THE HIGHEST POPS FOR THURSDAY ACROSS OUR NORTHEAST AS A RESULT. A 60KT LLJ IS THEN EXPECTED TO DEVELOP ACROSS CENTRAL KANSAS...WITH THE NOSE OF THIS LLJ PUSHING INTO SOUTH CENTRAL KANSAS THUS ALLOWING FOR AN AREA OF LOCALLY MAXIMIZED LOW LEVEL THETA-E ADVECTION ACROSS PORTIONS OF SOUTH CENTRAL NEBRASKA. WENT AHEAD AND KEPT POPS GOING ACROSS THE ENTIRE CWA THURSDAY NIGHT/FRIDAY MORNING AS A RESULT...WITH THE HIGHEST POPS RELEGATED TO OUR NORTH AND EAST NEAR AND JUST AHEAD OF THE LLJ NOSE. SEVERAL SMALL SCALE MID LEVEL PERTURBATIONS ARE FORECAST TO PUSH OVER THE AREA WITHIN THE MEAN MID LEVEL FLOW FRIDAY AND SATURDAY. IN ADDITION...A WEAK SURFACE BOUNDARY IS EXPECTED TO MEANDER BACK AND FORTH ACROSS THE CENTRAL PLAINS DURING THIS SAME TIME PERIOD. IT IS NOT CLEAR AT THIS TIME WHETHER OR NOT THE SURFACE BOUNDARY WILL REMAIN FARTHER SOUTH OVER KANSAS...OR WORK ITS WAY NORTH INTO NEBRASKA...NOR IS IT CLEAR WHETHER OR NOT ENOUGH MID LEVEL OMEGA WILL BE PRESENT WITH ANY OF THE SMALL SCALE PERTURBATIONS TO PROMOTE PRECIPITATION PRODUCTION. WITH ABUNDANT LOW LEVEL MOISTURE REMAINING IN PLACE HOWEVER...WILL GO AHEAD AND STAY THE COURSE BY KEEPING SLIGHT CHANCE POPS GOING ACROSS THE CWA FRIDAY AND SATURDAY. A 60-70KT LLJ IS EXPECTED TO PUSH INTO NORTH CENTRAL KANSAS SATURDAY NIGHT INTO SUNDAY MORNING...WITH THE BULK OF LOW LEVEL THETA-E ADVECTION EXPECTED OVER SOUTH CENTRAL NEBRASKA. WILL GO AHEAD AND MAINTAIN POPS ACROSS THE ENTIRE CWA SATURDAY NIGHT/SUNDAY MORNING...WITH THE HIGHEST POPS RELEGATED NORTH OF HIGHWAY 6. LONG TERM MODEL GUIDANCE THEN SUGGESTS THE LONG WAVE TROUGH OVER THE WESTERN CONUS WILL PUSH EASTWARD INTO THE ROCKY MOUNTAIN RANGE EARLY NEXT WEEK...WITH PLENTY OF MID LEVEL WAA AND DPVA RESULTING IN INCREASED OMEGA ACROSS THE CENTRAL PLAINS. GIVEN THE INCREASINGLY ACTIVE PATTERN HEADING INTO THE EARLY PART OF NEXT WEEK...WILL GO AHEAD AND KEEP POPS GOING FOR THE ENTIRE CWA TO FINISH OUT THE EXTENDED FORECAST PERIOD. ABUNDANT LOW LEVEL MOISTURE WILL PROMOTE 0-1KM MLCAPE VALUES NEAR 4000J/KG ACROSS MUCH OF THE CWA DURING THE DAY THURSDAY. FORECAST PROXIMITY SOUNDINGS SUGGEST A CAPPING INVERSION SHOULD KEEP CONVECTIVE ACTIVITY ELEVATED THROUGH MUCH OF THE DAY. THAT BEING SAID...THERE ARE INDICATIONS...ESPECIALLY FROM THE OPERATIONAL GFS...THAT MID LEVEL SATURATION COULD DRASTICALLY DECREASE THE ELEVATED WARM LAYER BY THURSDAY AFTERNOON THUS RESULTING IN SEVERE CONVECTION. WILL GO AHEAD AND INCLUDE SEVERE WORDING IN THE HWO FOR THURSDAY AS A RESULT. NOT COMPLETELY SOLD ON THE SEVERE POTENTIAL THURSDAY NIGHT/FRIDAY MORNING AS FORECAST PROXIMITY SOUNDINGS FROM THE OPERATIONAL GFS SUGGEST OVERNIGHT CONVECTION WILL LIKELY BE ROOTED NO LOWER THAN 700MB...IN WHICH CASE AROUND 1000J/KG ELEVATED CAPE WOULD BE UTILIZED. NOT SURE WELL SEE MUCH IN THE WAY OF LARGE HAIL PRODUCTION WITH THESE RELATIVELY LOW INSTABILITY VALUES AND DEEP LAYER BULK SHEAR NEAR 30KTS. THAT BEING SAID...IF UPDRAFTS CAN SOME HOW BECOME ROOTED CLOSER TO 800MB...CLOSER TO 2000J/KG OF ELEVATED INSTABILITY WOULD BE UTILIZED WHICH COULD RESULT IN LARGE HAIL PRODUCTION. CURRENT THINKING IS 800MB MAY BE A BIT OF A STRETCH...BUT SEVERE WORDING IS ALREADY IN THE HWO FOR THURSDAY NIGHT AND AIR PARCELS WOULD NOT HAVE TO DIG MUCH DEEPER BEFORE REALIZING MUCH HIGHER INSTABILITY VALUES. WILL KEEP THE SEVERE WORDING GOING IN THE HWO FOR THURSDAY NIGHT AS RESULT. ABUNDANT LOW LEVEL MOISTURE WILL KEEP 0-1KM MLCAPE VALUES NEAR 4000J/KG FRIDAY THROUGH SUNDAY AND ALTHOUGH THUNDERSTORM CHANCES ARE NOT ALL THAT GREAT ON ANY ONE OF THESE DAYS...WILL NEED TO TO CONTINUE MENTIONING THE SEVERE WEATHER POSSIBILITY IN THE HWO JUST IN CASE CONVECTIVE INITIATION IS REALIZED. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...HEINLEIN LONG TERM...BRYANT AVIATION...KING
Hazardous weather outlook, Jun 14, 8:09 PM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 809 PM CDT TUE JUN 14 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 151200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 809 PM CDT TUE JUN 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS EVENING AND TONIGHT. THROUGH 11 PM OR SO...A FEW STRONG TO SEVERE THUNDERSTORMS REMAIN POSSIBLE ACROSS PORTIONS OF SOUTH CENTRAL NEBRASKA...PRIMARILY NORTH AND EAST OF A LINE FROM RAVENNA...TO GRAND ISLAND...TO FAIRMONT. THE PRIMARY HAZARDS WITH THESE STORMS ARE WIND GUSTS OF 50 TO 60 MPH...AND HAIL UP TO THE SIZE OF GOLF BALLS. THUNDERSTORMS REMAIN POSSIBLE THIS EVENING ACROSS THE REST OF THE OUTLOOK AREA...BUT ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE OUTLOOK AREA THURSDAY THROUGH MONDAY. SEVERE WEATHER WILL BE POSSIBLE THURSDAY AND THURSDAY EVENING...WITH HAIL TO THE SIZE OF GOLF BALLS AND THUNDERSTORM WIND GUSTS TO 70 MPH NOT OUT OF THE QUESTION. A FEW STRONG TO SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE THURSDAY NIGHT INTO EARLY FRIDAY MORNING...WITH HAIL TO THE SIZE OF QUARTERS BEING THE PRIMARY SEVERE WEATHER THREAT. ALTHOUGH NOT AS LIKELY...ISOLATED SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE FRIDAY THROUGH SUNDAY. HAIL TO THE SIZE OF GOLF BALLS...THUNDERSTORM WIND GUSTS TO 70 MPH AND ISOLATED TORNADOES WILL ALL BE POSSIBLE SHOULD SEVERE WEATHER PRESENT ITSELF FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS EVENING...MAINLY NORTH AND EAST OF A LINE FROM RAVENNA...TO GRAND ISLAND...TO FAIRMONT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) PFANNKUCH
In the hours before
Local storm report, Jun 14, 8:30 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
830 PM CDT TUE JUN 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM HAIL 5 E FULLERTON 41.36N 97.88W
06/14/2011 E1.00 INCH NANCE NE LAW ENFORCEMENT
&&
GUERREROLocal storm report, Jun 14, 8:33 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
833 PM CDT TUE JUN 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 2 W CLARKS 41.22N 97.88W
06/14/2011 E0.75 INCH MERRICK NE TRAINED SPOTTER
DIME SIZE HAIL
&&
PFANNKUCHSpecial weather statement, Jun 14, 8:36 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
836 PM CDT TUE JUN 14 2011
NEZ075-076-150215-
ADAMS NE-CLAY NE-
836 PM CDT TUE JUN 14 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ADAMS AND CLAY
COUNTIES UNTIL 915 PM CDT...
AT 833 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HASTINGS...MOVING EAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
TRUMBULL...
INLAND...
GLENVIL...
HARVARD...
CLAY CENTER...
FAIRFIELD...
DEWEESE...
SARONVILLE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4059 9788 4035 9808 4035 9814 4053 9850
4070 9831
TIME...MOT...LOC 0136Z 291DEG 18KT 4058 9835Local storm report, Jun 14, 8:37 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
837 PM CDT TUE JUN 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL HASTINGS 40.59N 98.39W
06/14/2011 E0.75 INCH ADAMS NE PUBLIC
HAIL REPORTED NEAR THE INTERSECTION OF EAST C STREET AND
SOUTH PINE IN HASTINGS.
&&
GUERREROLocal storm report, Jun 14, 8:40 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
840 PM CDT TUE JUN 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM HAIL 3 W CLARKS 41.22N 97.90W
06/14/2011 E1.50 INCH MERRICK NE TRAINED SPOTTER
HAIL FROM ROUGHLY 827-837PM. LARGEST STONES AROUND PING
PONG SIZE.
&&
PFANNKUCHLocal storm report, Jun 14, 8:43 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
843 PM CDT TUE JUN 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM HAIL 1 W CLARKS 41.22N 97.86W
06/14/2011 E1.75 INCH MERRICK NE TRAINED SPOTTER
ALSO HAD 50 MPH WINDS.
&&
WESELYThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:14 PM CDT | Severe Thunderstorm Warning | GID | Greeley | 46 min |
| Jun 14, 7:29 PM CDT | Special Weather Statement | GID | Howard, Sherman | 31 min |
| Jun 14, 7:40 PM CDT | Severe Thunderstorm Warning | GID | Nance | 50 min |
| Jun 14, 8:09 PM CDT | Special Weather Statement | GID | Howard, Merrick | 51 min |
| Jun 14, 8:19 PM CDT | Severe Thunderstorm Warning | GID | Hamilton, Merrick, Nance, Polk | 56 min |
| Jun 14, 8:36 PM CDT | Special Weather Statement | GID | Clay | 39 min |
| Jun 14, 8:57 PM CDT | Special Weather Statement | GID | Fillmore | 48 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.